Nebraska, 2005

Damaging Wind in Nebraska, June 6, 2005

June 6, 2005 · NWS CYS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 6, 1:47 PM MST, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 6, 1:47 PM MST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT MON JUN 6 2005

.SHORT TERM...CURRENTLY BACKING UP THE RIW OFFICE...WITH ACTIVE
WEATHER OCCURRING...SO WILL KEEP IT SHORT AND TO THE POINT. NOT
MAKING ANY BIG CHANGES TO THE SHORT TERM PORTION OF THE FORECAST AS
IT APPEARS TO HAVE A GOOD HANDLE ON THE SITUATION. PACIFIC COLD
FRONT ENTERING THE NORTHWESTERN PORTION OF THE FORECAST AREA THIS
AFTERNOON WILL CONTINUE TO PRODUCE SEVERE WEATHER INTO THIS EVENING
AS IT MOVES SOUTHWARD. A PIECE OF SHORTWAVE ENERGY WILL MOVE OVER
THE FORECAST AREA TUE AND COULD PRODUCE MORE ACTIVE WEATHER.

.LONG TERM...RATHER STRONG SOUTHWESTERLY FLOW ALOFT FOR WED AS A
BROAD UPPER LOW MOVES FROM THE PACIFIC NORTHWEST TO NORTHERN MT AND
SOUTHERN SASKATCHEWAN. SOUTHWESTERLY FLOW WILL CONTINUE THU AS THE
UPPER LOW MORPHS INTO AN ELONGATED TROUGH WHICH MOVES OVER WY. THE
TROUGH WILL MOVE ACROSS THE FORECAST AREA LATE THU THEN UPPER FLOW
WILL BECOME ESSENTIALLY ZONAL FRI. PIECES OF SHORTWAVE ENERGY WILL
CONTINUE TO MOVE ACROSS THE REGION FRI AND FRI NIGHT THEN SOME UPPER
DIFFLUENCE WILL IMPACT THE AREA SATURDAY. ANOTHER SHORTWAVE WILL
EFFECT THE REGION SUNDAY BEFORE A LOW AMPLITUDE UPPER RIDGE MOVES
OVER THE AREA MON. AT THE SURFACE...A TIGHT PRESSURE GRADIENT WILL
PRODUCE BREEZY AREAS WED. A FEW SHOWERS AND THUNDERSTORMS CANNOT BE
RULED OUT WED WITH MARGINAL MOISTURE AND WEAK INSTABILITY PROGGED.
WED WILL BE A BIT COOLER THAN TUE. MOISTURE WILL INCREASE THU WITH
SIMILAR TEMPERATURES AND A CHANCE OF RAIN. CHANCE OF MAINLY LATE DAY
THUNDERSTORMS WILL CONTINUE FRI WITH HIGH TEMPS A COUPLE DEGREES
WARMER. WARMER AGAIN FOR SAT AND SUN WITH A CHANCE OF RAIN. MON
LOOKS TO BE DRY WITH APPROXIMATELY NORMAL TEMPS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WARNING PART OF LARAMIE VALLEY ZONE 65 UNTIL TUE MORNING.
NE...NONE.

&&
Hazardous weather outlook, Jun 6, 1:44 PM MST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT MON JUN 6 2005

NEZ019-020-054-WYZ059>064-066>070-072045-
SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA-SOUTHWEST CARBON-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
244 PM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING MAINLY FROM CARBON AND ALBANY COUNTIES NORTHWARD OVER
CONVERSE AND NIOBRARA COUNTIES.  A FEW OF THESE STORMS COULD PRODUCE
GUSTY WINDS...BRIEF HEAVY RAIN AND PERHAPS SOME SMALL
HAIL...ESPECIALLY IN CONVERSE AND NIOBRARA COUNTIES.

ELSEWHERE WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY
ON TUESDAY...AND THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ065-072045-
LARAMIE VALLEY-
244 PM MDT MON JUN 6 2005

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WARNING HAS BEEN ISSUED FOR THE LARAMIE RIVER IN THE
VICINITY OF LARAMIE THROUGH TUESDAY MORNING.  PLEASE REFER TO THE
LATEST FLOOD STATEMENT (CYSFLWCYS OR CYSFLSCYS) FOR MORE DETAILS.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY
ON TUESDAY...AND THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-021-055-072045-
SIOUX-DAWES-BOX BUTTE-MORRILL-CHEYENNE-
244 PM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

...TORNADO WATCH IN EFFECT UNTIL 10 PM MDT...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING. A FEW OF THESE STORMS COULD PRODUCE TORNADOES...LARGE HAIL
AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY
ON TUESDAY...AND THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. REPORT ALL SEVERE
WEATHER TO YOUR LOCAL EMERGENCY MANAGEMENT OR THE NATIONAL WEATHER SERVICE.

GRIFFITH

In the hours before

Local storm report, Jun 6, 6:54 PM MST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
754 PM MDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     KIMBALL                 41.23N 103.66W
06/06/2005                   KIMBALL            NE   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

0739 PM     TSTM WND DMG     7 W BURNS               41.19N 104.49W
06/06/2005                   LARAMIE            WY   PUBLIC

            SHINGLES BLOWN OFF ROOF AT HILLSDALE

&&

The radar

The Cheyenne radar (KCYS), 180 km away, was scanning. The volume nearest the first event began at 02:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Box Butte

When
June 6, 7:11 PM MST
Where
Box Butte County, 7 mi SW of Alliance
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
42.033, -102.983

Shingles blown off roof.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453757.